Drought, King George
- When
- July 17, 12:00 AM EST to July 31, 11:59 PM EST
- Where
- King George forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
A portion of the Mid Atlantic hydrologic service area experienced severe agricultural drought conditions from July 17th through the end of the month. This area included King George, Stafford and Spotsylvania Counties in northeastern Virginia.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A portion of the Mid Atlantic hydrologic service area experienced severe agricultural drought conditions from July 17th through the end of the month. This area included King George, Stafford and Spotsylvania Counties in northeastern Virginia. Using a combination of rainfall measurements and radar precipitation estimates, some locations averaged rainfall totals as high as 6 inches below normal. This led to some jurisdictions restricting water use. Damage estimates were not available due to current harvest progress. Several locations were included in primary natural disaster areas due to reductions in farm production. Sources of information included the Virginia Farm Service Agency and the National Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 16, 8:59 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 959 PM EDT MON JUL 16 2007 .SYNOPSIS... A WARM HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION TILL LATE FRI WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. CANADIAN HIGH PRES WILL BUILD IN FOR THE SECOND HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... **SPL KUDOS TO SKYWARN SPOTTER LYNN FOR THE MAGNIFICENT JOB SHE DID TNGT DOING STORM DAMAGE ASSESSMENT IN HARFORD CNTY. WE WL BE GOING UP TO HARFORD B4 DAYBRK TO DO FULL ASSESSMENT.** HONESTLY IVE NOT LOOKED AT MUCH/IF ANY MDL DATA..SO CANT COMMENT ON GOING FCST. RLSD ZN UPDATE AT 9 PM TO REMOVE SVR TSTM WTCH WORDING. WOODY && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... OVERALL PATTERN CONTINUES TO SHOW A RIDGE ACROSS THE WESTERN STATES AND A BROAD TROF ACROSS THE EAST COAST. ENSEMBLES AND LONG TERM GUIDANCE SUGGESTS THAT THE UPPER LOW OVER EASTERN CANADA WILL CONTINUE TO DOMINATE THE WEATHER OVER OUR REGION THROUGH MUCH OF THE PERIOD. FORECAST AREA WILL BE ON THE SOUTHERN EDGE OF THE EAST COAST TROF SO WARM AND HUMID WEATHER TO CONTINUE UNTIL A FRONTAL PASSAGE EARLY FRIDAY. AS A RESULT...WILL KEEP MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN FORECAST THROUGH FRIDAY. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THURSDAY NIGHT AS A STRONG COLD FRONT TRACKS THROUGH REGION. UPPER TROF WILL AMPLIFY ACROSS EAST COAST BY THE END OF THE WEEK WITH AN UPPER LOW...PER GFS...SLIDING ACROSS PA. THIS SHOULD RESULT IN MUCH LOWER HUMIDITIES AND COOLER TEMPERATURES FOR THE UPCOMING WEEKEND. TEMPERATURES IN GENERAL LOOK TO BE SLIGHTLY ABOVE SEASONAL NORMS. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... MVFR/IFR FOG POSSIBLE AT CHO TOMORROW MORNING WHERE RAIN HAS FALLEN THE HEAVIEST THIS AFTERNOON. SCT TSTMS AGAIN WED-THU IN WARM HUMID AIR MASS. && .MARINE... WINDS GENERALLY LESS THAN 10 KTS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 916 PM EDT MON JUL 16 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-171415- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 916 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE DAILY TUESDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
741 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG LOVETTSVILLE 39.27N 77.64W
07/16/2007 LOUDOUN VA FIRE DEPT/RESCUE
TREES DOWNED BLOCKING ROADWAYS.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BRUNSWICK 39.32N 77.62W
07/16/2007 E0.75 INCH FREDERICK MD TRAINED SPOTTER
3/4 INCH HAIL REPORTED IN BRUNSWICK.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL BRUNSWICK 39.32N 77.62W
07/16/2007 E0.88 INCH FREDERICK MD TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN BRUNSWICK.
&&
MANNINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 804 PM EDT MON JUL 16 2007 MDZ004-170045- FREDERICK MD- 804 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK COUNTY... AT 804 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALLENGER CREEK...MOVING EAST AT 30 MPH. THE COMMUNITIES OF FREDERICK...NEW MARKET...GREEN VALLEY AND MOUNT AIRY WILL BE AFFECTED BY THIS STORM. GMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 N BRUNSWICK 39.36N 77.62W
07/16/2007 FREDERICK MD EMERGENCY MNGR
TREES DOWN ON HWY 340.
&&
GMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
846 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 5 W LIBERTYTOWN 39.49N 77.33W
07/16/2007 FREDERICK MD EMERGENCY MNGR
TREES DOWN
&&
WOODCOCKThe national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50715, 50716, 50717.